Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 20, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Feb 17, 2008, 5:36 PM EST for Clay County, Quitman County, Randolph County, Georgia. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 17, 2008, 5:36 PM EST (22:36 UTC)
- Expired
- Feb 17, 2008, 6:15 PM EST
- In force
- 39 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Clay County, GA, Quitman County, GA, Randolph County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 17, 6:02 PM EST | TSTM WND DMG | Georgetown, GA | SEVERAL TREES DOWN ACROSS QUITMAN COUNTY. |
| Feb 17, 6:15 PM EST | TSTM WND DMG | Cuthbert, GA | 3 MOBILE HOMES DAMAGED IN RANDOLPH COUNTY. NUMEROUS TREES DOWN ACROSS THE NORTHERN PART OF THE COUNTY. NO INJURIES REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 17, 1:32 PM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTAE 172237
SVRTAE
GAC061-239-243-172315-
/O.NEW.KTAE.SV.W.0020.080217T2236Z-080217T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
536 PM EST SUN FEB 17 2008
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CLAY COUNTY IN SOUTHWEST GEORGIA...
THIS INCLUDES THE CITY OF FORT GAINES...
QUITMAN COUNTY IN SOUTHWEST GEORGIA...
THIS INCLUDES THE CITY OF GEORGETOWN...
WESTERN RANDOLPH COUNTY IN SOUTHWEST GEORGIA...
THIS INCLUDES THE CITY OF CUTHBERT...
* UNTIL 615 PM EST
* AT 431 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 18 MILES WEST OF GEORGETOWN TO 19 MILES SOUTHWEST OF
GEORGETOWN TO 24 MILES WEST OF FORT GAINES...OR ALONG A LINE
EXTENDING FROM 16 MILES WEST OF EUFAULA TO 12 MILES NORTHWEST OF
ABBEVILLE TO 12 MILES WEST OF ABBEVILLE...AND MOVING EAST AT 55
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
GEORGETOWN BY 550 PM EST...
FORT GAINES BY 555 PM EST...
CUTHBERT BY 610 PM EST...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THESE ARE DANGEROUS STORMS THAT HAVE HAD A HISTORY OF PRODUCING
SIGNIFICANT WIND DAMAGE IN SOUTHEAST ALABAMA. IF YOU ARE IN THEIR
PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST SUNDAY EVENING FOR
SOUTHEAST ALABAMA AND NORTH FLORIDA AND SOUTHWEST GEORGIA.
LAT...LON 3198 8495 3193 8491 3193 8474 3163 8478
3160 8505 3173 8512 3177 8511 3179 8514
3192 8513 3200 8506
TIME...MOT...LOC 2236Z 251DEG 49KT 3187 8534 3174 8530
3157 8538
$$
38-GODSEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 17, 2:46 PM EST, 2 hours 50 minutes earlier.
Area forecast discussion, Feb 17, 2:46 PM EST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
246 PM EST SUN FEB 17 2008
...SEVERE WEATHER EXPECTED THROUGH TONIGHT...
.SYNOPSIS...
THE SQUALL LINE AND COLD FRONT CONTINUE TO APPROACH OUR
AREA...AND A FEW SUPCELLS HAVE DEVELOPED AHEAD OF THE MAIN LINE.
CONDITIONS APPEAR FAVORABLE FOR SEVERE WEATHER...AND WE EXPECT A
BUSY NIGHT.
&&
.SHORT TERM...
(TONIGHT THROUGH WEDNESDAY) SHOWERS AND THUNDERSTORMS (SOME
SEVERE) WILL CONTINUE THROUGH TONIGHT...WITH THE SEVERE THREAT
DECREASING AFTER MIDNIGHT AS THE CAPE DIMINISHES. RAIN WILL
GRADUALLY END FROM WEST TO EAST MONDAY...FOLLOWED BY FAIR WEATHER
AS A SURFACE RIDGE DEVELOPS ACROSS OUR AREA. TEMPERATURES MAY
REACH FREEZING TUESDAY MORNING.
.LONG TERM...
(THURSDAY THROUGH SUNDAY) FORECAST PATTERN BECOMES INCREASINGLY
MESSY...MORE UNSETTLED LOOKING AND MORE UNCERTAIN TOWARDS THE END
OF THE WEEK AND INTO NEXT WEEKEND...AS THE TROUGH OVER THE EASTERN
U.S. LOSES AMPLITUDE...AND A SERIES OF SHORT WAVES MOVE ACROSS THE
SOUTHWEST U.S. UNDER A HIGH LATITUDE BLOCKY PATTERN...AND THEN
LIFT NORTHEASTWARD TOWARD THE MID ATLANTIC STATES...TAKING MOST OF
THEIR ENERGY TO THE NORTH OF OUR AREA. WEAK RIDGING WILL REMAIN
OVER THE SOUTHEAST...AND A FRONTAL BOUNDARY WILL LIKELY STALL
SOMEWHERE ACROSS THE SOUTHEAST. FOR NOW WILL BROAD BRUSH THE POPS
WITH NO MORE THE 30 PERCENT THURSDAY THROUGH SATURDAY GIVEN THE
UNCERTAINTY IN THE OVERALL FORECAST AS TO ULTIMATE LOCATION OF THE
FRONTAL BOUNDARY... AND TIMING OF THE SHORT WAVES IN THE SOUTHERN
STREAM THAT WILL AFFECT THE LOCATION AND NORTH OR SOUTH MOVEMENT
OF THE FRONT. IT WILL BE A PERIOD OF MODERATING TEMPERATURES AND
RELATIVELY HIGH DEW POINTS BEGINNING ON THURSDAY...AND EXPECT SOME
AREAS OF FOG WILL DEVELOP EACH NIGHT AS WELL.
&&
.AVIATION...
EXPECT BKN-OVC CONDITIONS TO CONTINUE AT PFN AND DHN THROUGHOUT
THE REMAINDER OF THE DAY WITH BKN-OVC CONDS MOVING BACK INTO TO
TLH AND ABY BY EARLY AFTERNOON. MAIN CONCERN WILL BE TIMING OF
SHOWERS AND THUNDERSTORMS INTO THE REGION...SOME OF WHICH WILL BE
STRONG TO SEVERE. THINK THE BEST THREAT FOR STORMS WILL BE BETWEEN
20Z AND 02Z AT OUR WESTERN TERMINALS...22Z AND 04Z AT THE CENTRAL
TERMINALS AND 02Z AND 08Z AT VLD. ONCE THE COLD FRONT
PASSES...LINGERING MVFR CIGS WILL CONTINUE UNTIL MID AFTERNOON ON
MONDAY. WINDS WILL LIKELY BE GUSTY BEHIND THE FRONT THROUGH MONDAY
EVENING.
&&
.MARINE...
A MARGINAL SMALL CRAFT ADVISORY EVENT WILL CONTINUE
OVERNIGHT...THEN WINDS AND SEAS WILL SLOWLY SUBSIDE.
&&
.FIRE WEATHER...
WILL ISSUE A FIRE WEATHER WATCH FOR TUESDAY AFTERNOON FOR OUR FL
ZONES.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 60 70 35 62 36 / 90 80 10 0 10
PANAMA CITY 59 67 40 62 42 / 90 50 10 0 10
DOTHAN 53 62 35 60 36 / 90 30 10 0 10
ALBANY 58 65 34 59 34 / 90 60 10 0 10
VALDOSTA 59 71 36 60 35 / 70 90 10 0 10
CROSS CITY 61 72 38 63 34 / 50 90 10 0 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.
GA...LAKE WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...
CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...
GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
THOMAS...TIFT...TURNER...WORTH.
FL...LAKE WIND ADVISORY UNTIL 7 PM EST /6 PM CST/ THIS EVENING FOR
THE FOLLOWING ZONES: BAY...CALHOUN...COASTAL WALTON...
DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...INLAND
WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
MADISON...TAYLOR...WAKULLA...WASHINGTON.
FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR THE FOLLOWING ZONES: BAY...CALHOUN...DIXIE...FRANKLIN...
GADSDEN...GULF...HOLMES...INLAND WALTON...JACKSON...
JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
WAKULLA...WASHINGTON.
GM...SMALL CRAFT ADVISORY UNTIL 4 AM EST MONDAY FOR THE FOLLOWING
ZONES: APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO
OCHLOCKONEE RIVER FL OUT TO 20 NM...COASTAL WATERS FROM
OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM...COASTAL
WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM...
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM...
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60
NM...WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60
NM.
&&
AVIATION...GODSEY
LONG TERM...DUVAL
REST OF DISCUSSION...FOURNIERHazardous weather outlook, Feb 17, 4:13 AM EST, 13 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 413 AM EST SUN FEB 17 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-181100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 413 AM EST SUN FEB 17 2008 /313 AM CST SUN FEB 17 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. ...SEVERE THUNDERSTORMS POSSIBLE ACROSS THE REGION THIS AFTERNOON AND EVENING... .DAY ONE...TODAY AND TONIGHT... A DEVELOPING LOW PRESSURE SYSTEM WHICH IS MOVING QUICKLY NORTHEASTWARD TOWARDS THE GREAT LAKES WILL BRING ITS TRAILING COLD FRONT NEAR THE WESTERN PORTIONS OF THE REGION BY LATE THIS AFTERNOON AND EARLY EVENING. A SQUALL LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP IN ADVANCE OF THE COLD FRONT...WITH THE THREAT FOR SEVERE WEATHER INCREASING FROM WEST TO EAST BY MID TO LATE AFTERNOON. STRAIGHT LINE WIND DAMAGE WILL BE THE GREATEST SEVERE WEATHER THREAT ACROSS THE AREA...BUT LARGE HAIL AND ISOLATED TORNADOES CANNOT ALSO BE RULED OUT...ESPECIALLY TO THE WEST OF THE APALACHICOLA RIVER. THIS COLD FRONT IS EXPECTED TO MOVE THROUGH THE REGION TONIGHT AND MONDAY MORNING...WITH COOLER AND DRIER AIR GRADUALLY BUILDING IN FROM THE WEST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... HIGH PRESSURE WITH COOLER AND DRIER AIR WILL BE THE RULE FOR MONDAY THROUGH WEDNESDAY...WITH WARMER BUT MORE UNSETTLED CONDITIONS LIKELY RETURNING FOR THE END OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND EVENING. 17-GOULD
In the hours before
Special weather statement, Feb 17, 3:31 PM EST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 331 PM EST SUN FEB 17 2008 ALZ065>069-FLZ007>012-172130- BAY-COASTAL WALTON-COFFEE-DALE-GENEVA-HENRY-HOLMES-HOUSTON-INLAND WALTON-JACKSON-WASHINGTON- 231 PM CST SUN FEB 17 2008 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BAY...COFFEE...DALE... GENEVA...HENRY...HOLMES...HOUSTON...JACKSON...WALTON AND WASHINGTON COUNTIES... * UNTIL 330 PM CST AT 226 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MONTGOMERY ALABAMA TO GULF SHORES ALABAMA...MOVING EAST AT 30 MPH. SOME OF THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND TORNADOES. DIME SIZE HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND TORRENTIAL RAIN ARE EXPECTED WITH THESE STORMS. REMEMBER...A TORNADO WATCH REMAINS IN EFFECT...AND THIS LINE OF STRONG STORMS WILL BE CLOSELY MONITORED CLOSELY FOR SEVERE WEATHER. 9-FOURNIER
Local storm report, Feb 17, 5:10 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
510 PM EST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 6 ENE JACK 31.61N 85.90W
02/17/2008 COFFEE AL STORM CHASER
TREES DOWN. ROOF DAMAGE TO SHED.
&&
FOURNIERLocal storm report, Feb 17, 5:33 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
533 PM EST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 2 NE VICTORIA 31.55N 85.91W
02/17/2008 COFFEE AL LAW ENFORCEMENT
BARN DESTROYED AND BLOWN ON TO ROAD
&&
FOURNIERThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 10:23 AM EST | Lake Wind Advisory | TAE | Baker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more | 9 hr |
| Feb 17, 2:56 PM EST | Fire Weather Watch | TAE | Baker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more | 25 hr |
| Feb 17, 5:46 PM EST | Tornado Warning | TAE | Quitman | 31 min |
| Feb 17, 6:10 PM EST | Severe Thunderstorm Warning | TAE | Randolph, Terrell | 50 min |
| Feb 17, 6:38 PM EST | Severe Thunderstorm Warning | TAE | Lee | 37 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.